Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 193, NWS Jackson, KY

August 24, 2000Morgan County, Wolfe County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 24, 2000, 4:10 AM EDT for Morgan County, Wolfe County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2000, 4:10 AM EDT (08:10 UTC)
Expired
Aug 24, 2000, 5:00 AM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Whole counties

Counties Morgan County, KY, Wolfe County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 240812
SVRJKL
KYC175-237-240900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
410 AM EDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY
  WOLFE COUNTY

* UNTIL 500 AM EDT

* AT 410 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
  8 MILES NORTHWEST OF WEST LIBERTY TO 21 MILES SOUTH OF WEST
  LIBERTY...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER WEST LIBERTY AT 415 AM EDT.
  OVER TRENT AT 420 AM EDT...
  OVER HAZEL GREEN AT 425 AM EDT..

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. 
WHICH COULD PUSH TREES AND BREAK OFF LIMBS. 

REMAIN INSIDE WHEN THUNDERSTORMS ARE OCCURRING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JAC/KSON KY.

INGRAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:45 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 24, 1:45 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
145 AM EDT THU AUG 24 2000

KJKL RADAR DOWN, TSRA ONGOING, AND A BOX JUST TO MY WEST, SO DISC
WILL BE SHORT.

ONGOING THUNDERSTORMS ARE EAST OF ETA PROGGED POSITION THIS MORNING.
HOWEVER, OVERALL SCENARIO SAYS THAT THE ACTION WILL TAKE PLACE IN
FIRST PERIOD WITH NO PRECIP THEREAFTER THROUGH 12Z SAT. WILL ACCEPT.

CLOUDS SHOULD DECREASE AFTER PRECIP ENDS. ONGOING TIME TREND IN
CURRENT ZFP APPEARS TO BE ON TRACK. WITH IT STARTING A LITTLE
EARLIER THAN WE ANTICIPATED, IT WILL LIKELY END EARLIER AS WELL.
DOUBT THAT THERE WILL BE A LOT OF RECOVERY AND WILL LIKELY ADJUST
TEMPS DOWN.

WILL NOT UTILIZE POPS FOR ONGOING SHRA/TSRA IN FIRST PERIOD.

.JKL...NONE.

INGRAM

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.